Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Jan 31, 2008, 2:53 PM EST for 8 counties in Tennessee. It took effect at Jan 31, 2008, 9:00 PM EST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 2:53 PM EST (19:53 UTC)
- In effect from
- Jan 31, 2008, 9:00 PM EST
- Expired
- Feb 1, 2008, 8:25 AM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 2:44 AM EST | NON-TSTM WND DMG | Coker Creek, TN | REPORTED WIND GUST UP TO 71 MPH AT COKER CREEK RAWS STATION. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | 4 N Happy Valley, TN | SEVERAL TREES DOWN AROUND CHILHOWEE MOUNTAIN. REPORTED BY SHERIFFS OFFICE. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | 5 N Cades Cove, TN | SEVERAL TREES REPORTED DOWN ALONG LITTLE RIVER ROAD AND FOOTHILLS PARKWAY. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | 5 W Gatlinburg, TN | WIND GUSTS UP TO 90 MPH REPORTED AT COVE MOUNTAIN WITH SEVERAL REPORTS OF TREES DOWN AND DAMAGED STRUCTURES. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | Camp Creek, TN | FEW TREES DOWN ACROSS MAINLY SECONDARY ROADS. REPORTED BY SHERIFFS OFFICE. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | Erwin, TN | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. PORTABLE OUTHOUSE BLOWN ACROSS A ROAD AND A BILLBOARD DESTROYED. REPORTED BY SHERIFFS OFFICE. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | Hartford, TN | SEVERAL TREES REPORTED DOWN AROUND HARTFORD. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | Tellico Plains, TN | SEVERAL TREES DOWN NEAR TELLICO PLAINS AND ALONG THE CHEROHALA SKYWAY. REPORTED BY SHERIFFS OFFICE. |
| Feb 1, 3:00 AM EST | NON-TSTM WND DMG | Wsw Mountain City, TN | NUMEROUS TREES DOWN THROUGHOUT THE COUNTY. REPORTED BY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2985 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 311953 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EST THU JAN 31 2008 ...STRONG WINDS TONIGHT AND EARLY FRIDAY ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH MIDDLE TENNESSEE TONIGHT. THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION...AS AN AREA OF HIGH PRESSURE SLOWLY RETREATS NORTHEAST OF THE AREA. SOUTHEAST WINDS WILL INCREASE TONIGHT IS ADVANCE OF AN APPROACHING COLD FRONT WHICH WILL MOVE EAST THROUGH THE AREA EARLY FRIDAY. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AND REMAIN BREEZY THROUGH MUCH OF THE DAY. TNZ018-041-043-045-047-072-074-087-010400- /O.NEW.KMRX.HW.W.0003.080201T0200Z-080201T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 253 PM EST THU JAN 31 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-010400- /O.NEW.KMRX.WI.Y.0006.080201T0200Z-080201T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 253 PM EST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ102-010400- /O.NEW.KMRX.WI.Y.0006.080201T0200Z-080201T1200Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 253 PM EST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ081-082-098-010400- /O.NEW.KMRX.LW.Y.0002.080201T0200Z-080201T1200Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 153 PM CST THU JAN 31 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY. SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
4 follow-up statements
000 WWUS74 KMRX 010250 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 950 PM EST THU JAN 31 2008 ...STRONG WINDS EXPECTED OVERNIGHT AND FRIDAY MORNING IN AND NEAR THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL CREATE STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE HIGHER ELEVATIONS OVERNIGHT INTO FRIDAY MORNING. IN ADDITION TO AFFECTING THE HIGHER ELEVATIONS...THESE STRONG WINDS COULD ALSO IMPACT THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. TNZ018-041-043-045-047-072-074-087-011100- /O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 950 PM EST THU JAN 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. STRONG SOUTHEAST WINDS OF 35 TO 45 MPH...WITH POTENTIAL GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OVERNIGHT INTO FRIDAY MORNING. IN ADDITION TO AFFECTING THE HIGHER ELEVATIONS...THESE STRONG WINDS COULD ALSO IMPACT THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-011100- /O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 950 PM EST THU JAN 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED OVERNIGHT INTO FRIDAY MORNING...MAINLY ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ102-011100- /O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 950 PM EST THU JAN 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED OVERNIGHT INTO EARLY FRIDAY MORNING...MAINLY ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ081-082-098-011100- /O.CON.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 850 PM CST THU JAN 31 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED OVERNIGHT INTO EARLY FRIDAY MORNING...MAINLY ACROSS THE HIGHER ELEVATIONS. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ DMG
000 WWUS74 KMRX 010915 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED TO CONTINUE INTO MID MORNING IN AND NEAR THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... .A STRONG LOW PRESSURE SYSTEM WAS MOVING QUICKLY NORTH FROM WESTERN KENTUCKY INTO WESTERN PARTS OF THE OHIO RIVER VALLEY THIS MORNING. VERY STRONG SOUTHERLY LOW LEVEL WINDS ASSOCIATED WITH THIS SYSTEM CONTINUED OVER THE SOUTHERN APPALACHIANS REGION. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST LATER TODAY...AND GRADUALLY DECREASE BY LATE MORNING AND AFTERNOON. STAY TUNED TO THIS STATION FOR UPDATED FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. TNZ018-041-043-045-047-072-074-087-011500- /O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 415 AM EST FRI FEB 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. VERY STRONG SOUTHERLY WINDS OF 30 TO 45 MPH...WITH AN OCCASIONAL GUST IN EXCESS OF 65 MPH...WILL CONTINUE ACROSS THE FOOTHILLS AND MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST LATER TODAY...AND GRADUALLY DECREASE INTO THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-011500- /O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 415 AM EST FRI FEB 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED INTO MID MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN CUMBERLAND PLATEAU INTO SOUTHWESTERN VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ102-011200- /O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 415 AM EST FRI FEB 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED INTO EARLY MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF EXTREME SOUTHEAST TENNESSEE INTO CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ081-082-098-011200- /O.CON.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 315 AM CST FRI FEB 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED INTO EARLY MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN CUMBERLAND PLATEAU...INCLUDING THE SEQUATCHIE VALLEY. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ TG
000 WWUS74 KMRX 011149 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 649 AM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED TO CONTINUE INTO MID MORNING IN AND NEAR THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA... .A STRONG LOW PRESSURE SYSTEM WAS MOVING QUICKLY NORTH INTO WESTERN PARTS OF THE OHIO RIVER VALLEY THIS MORNING. VERY STRONG SOUTHERLY LOW LEVEL WINDS ASSOCIATED WITH THIS SYSTEM CONTINUED OVER THE SOUTHERN APPALACHIANS REGION. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST LATER TODAY...AND GRADUALLY DECREASE BY LATE MORNING AND AFTERNOON. STAY TUNED TO THIS STATION FOR UPDATED FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. TNZ012>014-035-011300- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG 649 AM EST FRI FEB 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAD DECREASED TO BETWEEN 15 AND 25 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 35 MPH MAY STILL OCCUR AT TIMES THIS MORNING. $$ NCZ060-061-TNZ102-011300- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 649 AM EST FRI FEB 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAD DECREASED TO BETWEEN 15 AND 25 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 35 MPH MAY STILL OCCUR AT TIMES THIS MORNING. $$ TNZ081-082-098-011300- /O.CAN.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 549 AM CST FRI FEB 1 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE WIND ADVISORY. SOUTHWEST WINDS HAD DECREASED TO BETWEEN 10 AND 20 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 30 MPH MAY STILL OCCUR AT TIMES THIS MORNING. $$ TNZ018-041-043-045-047-072-074-087-011500- /O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 649 AM EST FRI FEB 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. VERY STRONG SOUTHERLY WINDS OF 25 TO 45 MPH...WITH AN OCCASIONAL GUST IN EXCESS OF 60 MPH...WILL CONTINUE ACROSS THE FOOTHILLS AND MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST LATER TODAY...AND GRADUALLY DECREASE INTO THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ VAZ001-002-005-006-008-011500- /O.EXT.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 649 AM EST FRI FEB 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED INTO MID MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 011325 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 825 AM EST FRI FEB 1 2008 ...STRONG WINDS SUBSIDING THIS MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTH OF THE AREA TODAY. A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING. WINDS WILL SHIFT TO THE SOUTHWEST AND REMAIN BREEZY WITH SPEEDS OF 15 TO 25 MPH. TNZ018-041-043-045-047-072-074-087-011430- /O.CAN.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 825 AM EST FRI FEB 1 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WINDS 15 TO 25 MPH. $$ VAZ001-002-005-006-008-011430- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 825 AM EST FRI FEB 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS 15 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 31, 10:15 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 31, 10:15 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST THU JAN 31 2008 .DISCUSSION...MINOR UPDATE TO ZFPMRX TO INCREASE CLOUD COVER THIS AFTERNOON. SPRINKLES OR A GRAIN OF SLEET PSBL EARLY AND WILL HANDLE THIS WITH NOWCAST. ACCUMULATING LIQUID PCPN REMAINS ON SCHEDULE TO MOVE NE INTO AREA THIS AFTN AND ESPECIALLY TONIGHT. LATE WARM-UP STILL EXPECTED. WIND ADVISORIES AND WARNINGS WILL LIKELY BE ISSUED FOR TONIGHT AND EARLY FRIDAY. SON PREVIOUS DISCUSSION: SHORT TERM...(TODAY AND TONIGHT)...SURFACE HIGH EXITING THE AREA TODAY AS THE NEXT SYSTEM APPROACHES THE REGION. COULD SEE SOME SCATTERED SHOWERS PUSH IN AHEAD OF THE SYSTEM THIS AFTERNOON. HOWEVER...MAIN BAND OF SHOWERS EXPECTED THIS EVENING/OVERNIGHT. AIR MASS LOOKS FAIRLY STABLE AND EXPECT CONVECTIVE SHOWERS BUT SHOULD NOT SEE MUCH IN THE WAY OF THUNDER. AS WITH PRIOR SYSTEM...MAIN CONCERN ONCE AGAIN WILL BE ASSOCIATE WINDS. STRONG 850MB JET WILL PUSH THROUGH OVERNIGHT AND IS EXPECTED TO PRODUCE WIND GUSTS OF 50+ OVER HIGHER ELEVATIONS OF THE EASTERN MOUNTAINS...LIKELY REACHING WIND ADVISORY CRITERIA...THE PLATEAU AREA MAY ALSO SEE WINDS APPROACH THIS CRITERIA. WILL REISSUE THE SPS FOR THE STRONG WINDS. LONG TERM...(FRIDAY THROUGH WEDNESDAY)...COLDER AIR WILL PUSH IN BEHIND THE EXITING FRONT ON FRIDAY. WILL HAVE TO CARRY LIKELY POPS EARLY NORTHEAST FOR LINGERING FRONTAL PRECIP...THEN DROP POPS OFF DURING THE DAY. THERMAL AND MOISTURE PROFILES ALONG WITH LOW LEVEL WIND DIRECTION STILL LOOK LIKE IT WILL NOT BE OVERLY FAVORABLE FOR SIGNIFICANT SNOW SHOWERS IN THE MOUNTAINS WITH THE COLD ADVECTION...BUT WILL STILL NEED TO MENTION FOR FRIDAY. WILL KEEP SATURDAY AND SUNDAY DRY...THEN STILL QUITE A BIT OF UNCERTAINTY FURTHER OUT. GFS AND ECMWF...AS WELL AS ENSEMBLES INDICATE SOME PRECIP FOR EARLY IN THE WEEK...BUT DETAILS STILL UNCLEAR. FOR NOW WILL CARRY SLIGHT CHANCE POPS FOR SUNDAY NIGHT...THEN CHANCE FOR MONDAY AND TUESDAY. LOOKS LIKE BEST CHANCES WILL BE IN THE TUESDAY/TUESDAY NIGHT TIME FRAME. COLDER AIR EXPECTED TO BEGIN PUSHING IN ON WEDNESDAY BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 50 38 45 28 59 / 50 100 20 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 48 38 44 26 55 / 40 100 30 10 10 OAK RIDGE, TN 49 37 44 24 55 / 40 100 30 10 10 TRI CITIES AIRPORT, TN 47 37 45 23 54 / 20 100 60 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Jan 31, 5:30 AM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST THU JAN 31 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST THU JAN 31 2008 /430 AM CST THU JAN 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURES SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. WINDS WILL INCREASE AS THE FRONT APPROACHES AND MAY GENERATE STRONG AND GUSTY WINDS WITH GUSTS OF 40 TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:53 PM EST | Lake Wind Advisory | MRX | Bledsoe, Marion, Sequatchie | 16 hr |
| Jan 31, 2:53 PM EST | Wind Advisory | MRX | Campbell, Claiborne, Morgan, Polk, Scott | 18 hr |
Nearby
High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.